The Use of Extracorporeal Life Support in a Patient Suffering from Venlafaxine Intoxication. A Case Report

Christoph Marquetand*, Harald F. Langer, Jan Philipp Klein, Tobias Graf

*Corresponding author for this work
5 Citations (Scopus)

Abstract

Very few reports exist on serious cardiac complications associated with intake of serotonin-noradrenaline reuptake inhibitors. This paper describes and discusses the case of a patient who ingested a dose of 17.5 g venlafaxine. She developed a full serotonergic syndrome leading to multi-organ failure, including refractory cardiovascular shock, which was managed by early implantation of an extracorporeal life support (ECLS) system as a bridging strategy. This intervention was successful and resulted in full recovery of the patient.

Original languageEnglish
JournalJournal of Critical Care Medicine
Volume6
Issue number2
Pages (from-to)120-123
Number of pages4
ISSN2393-1817
DOIs
Publication statusPublished - 01.04.2020

Research Areas and Centers

  • Centers: Cardiological Center Luebeck (UHZL)

DFG Research Classification Scheme

  • 205-12 Cardiology, Angiology

Fingerprint

Dive into the research topics of 'The Use of Extracorporeal Life Support in a Patient Suffering from Venlafaxine Intoxication. A Case Report'. Together they form a unique fingerprint.

Cite this